Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 307, NWS Omaha, NE

June 18, 2001Saline County, Seward County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 18, 2001, 11:39 PM CDT for Saline County, Seward County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2001, 11:39 PM CDT (04:39 UTC)
Expired
Jun 19, 2001, 12:30 AM CDT
In force
51 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2637 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2202 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:36 PM CDT, 9 hours 3 minutes earlier.

Area forecast discussion, Jun 18, 2:36 PM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
236 PM CDT MON JUN 17 2001

MAIN FCST CHALLENGES ARE THE SHORT TERM SEVERE THREAT...LATER
POPS...AND TEMPERATURES.

IN THE SHORT TERM...18Z SOUNDING IS RATHER DRY WITH A STEEP LAPSE
RATE...NEARLY ADIABATIC BETWEEN ABOUT 600 AND 425MB.  SFC BASED
CONVECTION IS IN THEORY POSSIBLE WITH MID 90S TEMPS...BUT
ENTRAINMENT WOULD GREATLY REDUCE THE POTENTIAL.  ON THE OTHER
HAND...STILL EXPECT STRONG COLD FRONT TO PRODUCE AN EXPANDING LINE
OF TSTMS AS IT HITS HIGHER SFC TEMPS AND DEW POINTS AROUND OFK.
LOTS OF DRY AIR AND WEAK SHEAR ABOVE LOW LEVEL INVERSION FAVOR
OUFLOW DOMINATED STORMS AND LINES...WITH DAMAGING WINDS THE MOST
LIKELY EVENT.

SFC PRES GRADIENT IS DECREASING AND WILL LET WIND ADVSRY DROP WITH
ISSUANCE OF NEW ZONES.

LATER TONIGHT THE SFC FRONT IS PROGGED TO SWEEP OUT OF OUR SE
ZONES...BUT MOISTURE ABOVE FRONT WILL BE SLOWER TO LEAVE.  PWS ARE
TOO LOW TO SUGGEST SERIOUS FLASH FLOOD POTENTIAL...HOWEVER.

IN LATER PERIODS...BOTH ETA AND AVN HANG UP THE 850 MB FRONT AND MID
LEVEL MOISTURE NEAR THE NE/KS BORDER THRU LATE WED.  WILL LEAVE
DECENT POPS ESPECIALLY IN FAR SRN ZONES...WITH SLIGHT POPS LATITUDE
OF OMA AND DRY FURTHER N.  TEMPS WILL DEPEND GREATLY ON CLOUD COVER
WITH SUPPRESSED DIRURNAL RANGE ESPECIALLY OMA SOUTH AND TEMPS CLOSER
TO NGM MOS...AS AVN HAS BEEN RUNNING TOO COOL RECENTLY.

AS NW FLOW INCREASES ALOFT...MOISTURE FINALLY MOVES SOUTH OF THE AREA
WED NIGHT LASTING WELL INTO THE EXTENDED.  BELOW NORMAL TEMPS SHOULD
PERSIST FOR SEVERAL DAYS...BUT WITH A RECOVERY BEGINNING BY THE
WEEKEND.  TROUGH RUNNING OVER THE TOP OF THE UPPER RIDGE WILL PROVIDE
NEXT SIGNIFICANT CHC OF PRECIP NEXT SUN NIGHT OR MON.

.OMA...NONE

POLLACK

In the hours before

Local storm report, Jun 18, 9:47 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
947 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0652 PM    1 NW BELLWOOD             NE   .88 INCH HAIL
06/18/01   BUTLER                         REPORTED BY PUBLIC.

0800 PM    3 SE BRAINARD             NE   .75 INCH HAIL
06/18/01   BUTLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0810 PM    2 N GARLAND               NE   .88 INCH HAIL
06/18/01   SEWARD                         REPORTED BY PUBLIC.

0822 PM    LOGAN                     IA   60-70 MPH TSTM GUST
06/18/01   HARRISON                       REPORTED BY STORM
                                          SPOTTER.

0828 PM    3 NNE RAYMOND             NE   .75 INCH HAIL
06/18/01   LANCASTER                      REPORTED BY PUBLIC.

0833 PM    2 N LINCOLN               NE   .75 INCH HAIL
06/18/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0850 PM    LOGAN                     IA   WIND DAMAGE
06/18/01   HARRISON                       ONE INCH DIAMETER TREE
                                          LIMBS DOWN ACROSS TOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0854 PM    1 SW LINCOLN ARPT         NE   1 INCH HAIL
06/18/01   LANCASTER                      REPORTED BY STORM
                                          SPOTTER.

0900 PM    4 W CRESCENT              IA   1 INCH HAIL
06/18/01   POTTAWATTAMIE                  REPORTED BY STORM
                                          SPOTTER.

0900 PM    OMAHA                     NE   .88 INCH HAIL
06/18/01   DOUGLAS                        85TH AND BLONDO IN
                                          OMAHA. REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.

0920 PM    1 E COUNCIL BLUFFS        IA   1.25 INCH HAIL
06/18/01   POTTAWATTAMIE                  REPORTED BY HAM RADIO
                                          OPERATOR.

0925 PM    ROCA                      NE   .88 INCH HAIL
06/18/01   LANCASTER                      REPORTED BY COOPERATIVE
                                          OBSERVER.
Local storm report, Jun 18, 10:16 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1016 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION...>.

0949 PM    OAKLAND                   IA   .75 INCH HAIL
06/18/01   POTTAWATTAMIE                  REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 18, 10:22 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1022 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    2 SW WESTERN              NE   .75 INCH HAIL
06/18/01   SALINE                         REPORTED BY PUBLIC.

1018 PM    SWANTON                   NE   .75 INCH HAIL
06/18/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 18, 10:41 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1041 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    SWANTON                   NE   1 INCH HAIL
06/18/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 18, 11:03 PM CDT, 36 minutes before
IAZ043-055-056-069-NEZ015-034-044-045-050>053-065>068-078-088-190430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1103 PM CDT MON JUN 18 2001

SEVERE THUNDERSTORM WATCH 446 IN EFFECT FOR MUCH OF EASTERN
NEBRASKA AND PART OF WESTERN IOWA HAS BEEN ALLOWED TO EXPIRE AT 11
PM CDT.

SEVERE THUNDERSTORM WATCH 450 DOES REMAIN IN EFFECT UNTIL 2 AM CDT
FOR THE FOLLOWING COUNTIES IN SOUTHEAST NEBRASKA AND FAR SOUTHWEST
IOWA...

IN NEBRASKA...GAGE...JOHNSON...NEMAHA...PAWNEE AND RICHARDSON...

AND IN IOWA...MILLS...MONTGOMERY...FREMONT AND PAGE.

DRIER...MORE STABLE AIR WILL FILTER INTO THE AREA FROM THE
NORTHWEST...BEHIND A COLD FRONT PUSHING THROUGH THE AREA.  ALTHOUGH
SOME THUNDERSTORM ACTIVITY MAY LINGER ACROSS THE AREA FOR THE NEXT
HOUR OR SO...THE GREATEST THREAT OF SEVERE WEATHER WILL BE TO THE
SOUTHEAST...IN THE AREA COVERED BY SEVERE THUNDERSTORM WATCH 450.

MEAD
Local storm report, Jun 18, 11:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1107 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION.....

1055 PM    HARBINE                   NE   .75 INCH HAIL
06/18/01   JEFFERSON                      REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:05 PM CDTSevere Thunderstorm WarningOAXBurt40 min
Jun 18, 7:18 PM CDTSevere Thunderstorm WarningOAXButler27 min
Jun 18, 7:31 PM CDTTornado WarningOAXBurt29 min
Jun 18, 7:32 PM CDTSevere Thunderstorm WarningOAXDodge, Washington43 min
Jun 18, 7:45 PM CDTSevere Thunderstorm WarningOAXButler, Seward30 min
Jun 18, 8:01 PM CDTSevere Thunderstorm WarningOAXBurt14 min
Jun 18, 8:07 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders38 min
Jun 18, 8:16 PM CDTSevere Thunderstorm WarningOAXWashington44 min
Jun 18, 8:41 PM CDTSevere Thunderstorm WarningOAXLancaster49 min
Jun 18, 8:51 PM CDTSevere Thunderstorm WarningOAXDouglas39 min
Jun 18, 8:56 PM CDTSevere Thunderstorm WarningOAXSaline19 min
Jun 18, 9:50 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline40 min
Jun 18, 10:34 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson41 min
Jun 18, 11:19 PM CDTSevere Thunderstorm WarningOAXJefferson26 min
Jun 19, 12:43 AM CDTSevere Thunderstorm WarningOAXSaline32 min
Jun 19, 1:14 AM CDTSevere Thunderstorm WarningOAXLancaster, Saline31 min
Jun 19, 4:22 AM CDTSevere Thunderstorm WarningOAXCass, Otoe38 min
Jun 18, 7:57 PM CDTTornado WarningOAXHarrison33 min
Jun 18, 8:28 PM CDTSevere Thunderstorm WarningOAXHarrison, Shelby47 min
Jun 18, 8:57 PM CDTSevere Thunderstorm WarningOAXPottawattamie33 min
Jun 18, 9:29 PM CDTSevere Thunderstorm WarningOAXMills, Pottawattamie46 min
Jun 18, 10:36 PM CDTSevere Thunderstorm WarningOAXShelby24 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.